MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " after the catheter inserted into the patient, the balloon could not inflate completely.An emergency method was attempted: inflating the balloon with a syringe.However, there was significant resistance, and dsa imaging showed that the balloon still could not be inflate.Subsequently, the catheter was replaced with new one".No patient injury or cosnequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the supplied 40cc driveline inflation tubing was noted connected to the short driveline tubing.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The central/outer lumen was kinked at approximately 35.1cm from the distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0056in-0.0063in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked/clotted central lumen.Upon aspiration, water was unable to be pulled into the syringe.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and could not advance at approximately 29cm from the iabc distal tip.Some blood and debris was noted.The guidewire was front loaded through the iabc luer.The guidewire met resistance and could not advance at approximately 24cm from the iabc luer.Some blood and debris was noted on the guidewire.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "balloon could not inflate completely" is not confirmed.The returned intra-aortic balloon catheter (iabc) passed functional test specifications.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks were detected.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.
 
Event or Problem Description
It was reported "after the catheter inserted into the patient, the balloon could not inflate completely.An emergency method was attempted: inflating the balloon with a syringe.However, there was significant resistance, and dsa imaging showed that the balloon still could not be inflate.Subsequently, the catheter was replaced with new one".No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24020382
Report Number3010532612-2026-00041
Device Sequence Number12996687
Product Code DSP
UDI-Device Identifier10801902145663
UDI-Public(01)10801902145663(11)250224(17)270131(10)18F25B0095(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S840C
Device Lot Number18F25B0095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown